MAUDE Adverse Event Report: ENCORE MEDICAL, L.P. 3DKNEE; INSERT, 3D EX SZ 8RT 11MM

ENCORE MEDICAL, L.P. 3DKNEE; INSERT, 3D EX SZ 8RT 11MM
Catalog Number 392-11-708
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 03/12/2016
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - due to the patient having an infection; the surgeon performed a wash out and poly swap.
 
Additional Manufacturer Narrative
Corrected data: type of reportable event corrected to serious injury; death was marked in error on the initial medical device report.
 
Additional Manufacturer Narrative
The reason for this revision surgery was infection.The previous surgery and the revision detailed in this investigation occurred 19 days apart.No information was submitted with the complaint regarding pre-existing conditions of the patient or any activities the patient was involved in that may have contributed to the possible infection or inhibited the patient's immune system.There was no information submitted with this complaint about any patient activities, accidents, or medical contraindications that may have contributed to an infection.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the implant device history records (dhr), product complaint report (pcr) database, and sterilization records show that the reported component used in the previous surgery met design and manufacturing requirements.There were no non-conforming material reports (ncmrs) associated with the product that may have contributed to an infection.The device was verified to have gone through an acceptable sterilization process and was within its expiration date at the time of use during the previous surgery.There were no findings during this investigation that indicate that the reported device was the root cause or had a direct connection with the patient's infection.Due to the short time between the original surgery and the revision, it is possible that the infection was acquired in the hospital (nosocomial).It is also possible that the patient was not compliant with post surgical instructions.There are multiple factors that may contribute to an infection that are outside of the control of djo surgical.There are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
3DKNEE
Common Device Name
INSERT, 3D EX SZ 8RT 11MM
Manufacturer (Section D)
ENCORE MEDICAL, L.P.
9800 metric blvd.
austin TX 78758
MDR Report Key5566232
Report Number1644408-2016-00185
Device Sequence Number517681
Product Code OIY
UDI-Device Identifier00888912120555
UDI-Public(01)00888912120555
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K091956
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/12/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/30/2017
Device Catalogue Number392-11-708
Device Lot Number59602412
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/12/2016
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date04/10/2016
Supplement Report FDA Received Date04/11/2016
07/27/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age41 YR